5:09 pm - 07/10/2017

Spotting on bcp

Hi guys,

I am on Freya 21 and have had no problems with is so far. I've been on it for 9 months or so.

I just had my pill free week, had my withdrawal bleed like normal and then it stopped on Saturday morning. I started taking my pill again just yesterday (Sunday) but my boyfriend and I have had unprotected sex twice since. Each time I've bled a little after, but I figured it was just whatever left over coming out from all the jostling. We have both been tested and have been together for 3 years.

Today, I am spotting again. Very lightly, but this hasn't happened to me before while I've been on this pill.
I'm starting to freak out that it's implantation bleeding. Any thoughts or suggestions to put my mind at ease?

Thanks!
archangelbeth 11th-Jul-2017 11:43 pm (UTC)
1: For reassurance, a pregnancy test 19 days after the sex in question would probably be, well, reassuring!

2: Probably too early for implantation bleeding, actually -- sperm and egg would have to meet in the fallopian tubes, and then the blastocyst would take a few days to come down and implant. So from timing, it's much more likely to be from jostling.

3: Stay up to date on your pap smears, and if you haven't had one in a while, make an appointment if you can. Bleeding at unexpected times can indicate an unhappy cervix, and the earlier you catch something going wrong there, the better.

4: Just so I know the timing is right, your pill-free time is only 7 days, yes? It's not "however long it takes to stop bleeding"? (Because after 7 days, it doesn't matter what the uterus is doing; the ovaries may be able to start waking up. Extending the no-hormone week is one of the riskier things to do when on HBC.)

5: All that said? Probably the jostling. Since I've gotten my copper IUD, I've had more instances of post-period spotting, usually related to some form of uterine/cervical jostling. The uterus is not as tidy as one might think!

I hope I was useful!
This page was loaded Aug 19th 2017, 1:28 am GMT.